Patient : Is there any correlation between RA and vertigo? I am a 55 yr old female, diagnosed with severe RA 2 years ago. I've been on many different medications but for the past 4 months only on Humira injections bi-weekly. The vertigo comes and goes, usually lasting about 1 to 2 weeks. Or is it possible that the vertigo is a side effect of the medication? I had never experienced vertigo before being diagnosed with RA but had RA symptoms for many years prior.
Adalimumab (“Humira”) is a medication called TNF (tumor necrosis factor) Blocker and is used to treat RA, psoriatic artc arthritis, juvenile RA, ankylosing spondylitis, Crohn’s disease and plaque psoriasis. The most common side effects of this medication are: redness, rash and swelling on the injection site, upper respiratory infections (sinus infections), headaches, rash and nausea. The vertigo is not likely a side effect of this medication, then I advise you to talk to your doctor and try to rule out other possible causes of vertigo as: inner ear disorders(as laberynthitis, benign positional vertigo), migraine headaches, reduced blood flow through the arteries that supply blood to the brain, multiple medications interaction.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.